Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 99, NWS Albuquerque, NM

July 22, 2001Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 22, 2001, 6:25 PM MDT for Union County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 22, 2001, 6:25 PM MDT (00:25 UTC)
Expired
Jul 22, 2001, 7:30 PM MDT
In force
65 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Union County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 207 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
207 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
3270 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 230026
SVRABQ

NMC059-230130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
625 PM MDT SUN JUL 22 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 730 PM MDT

* AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTH OF GRENVILLE...OR ABOUT 23 MILES
  SOUTH OF DES MOINES...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  4 MILES NORTHWEST OF MOUNT DORA...5 MILES SOUTHEAST OF GRENVILLE AT
  645 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS UP TO 60 MPH AND DIME SIZE 
HAIL. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3646 10381 3633 10365 3670 10312 3689 10336

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:40 PM MDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 22, 2:40 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MDT SUN JUL 22 2001

12Z UPPER AIR ANALYSIS SHOWS DEFORMED 500MB UPPER HIGH CENTER
STRETCHED FROM NE OKLAHOMA TO NEAR ABILENE, TX. MOISTURE PLUME
ORIENTED FROM SW TO NE ACROSS CENTRAL NM. FAR NW IS RELATIVELY DRY
AND FAR SE IS UNDER THE INFLUENCE OF THE UPPER HIGH AND MID LEVEL
WARMING. NOT MUCH CHANGE ENSTORE FOR THE NEXT 36-48 HOURS.
HOWEVER...BY LATE TUESDAY A COLD FRONT AND ASSOCIATED UPSLOPE IS
FORECAST TO PUSH INTO THE NE. AVN/ETA BOTH PICK UP ON THIS AND
BULLSEYE SE CO AND NE NM WITH PRECIP. WILL BREAK OUT THE NE DURING
THE TUESDAY NIGHT PERIOD IN THE SFP...BUT WILL KEEP CONVECTION
SCATTERED AT THIS TIME.

TEMPERATURES FOR THE NEXT 36-48 HOURS WILL CONTINUE CURRENT TRENDS.
IN THE WEST...LOWS HAVE BEEN ABOVE TO WELL ABOVE GUIDANCE THE LAST
COUPLE OF MORNINGS DUE TO CLOUD COVER ASSOCIATED WITH THE MOISTURE
PLUME. WITHOUT THE CLOUD COVER...LOWS WOULD HAVE BEEN BELOW GUIDANCE
BASED ON LOW DEW POINT TEMPS AND ASSUMING IDEAL RADIATIONAL COOLING.
WILL CONTINUE THIS TREND AND GO ABOVE GUIDANCE MINS IN THE WEST BASED
ON FORECAST OF MOISTURE PLUME NOT MOVING MUCH. GUIDANCE TEMPS APPEAR
REASONABLE ELSEWHERE.

THE PREVIOUS EXTENDED FORECAST LOOKS GOOD AND WILL MAKE NO CHANGES.
IF THE ECMWF/MRF VERIFY...THEN BY FRIDAY WE'LL BE DEEP INTO THE
EASTERLIES AND HAVE A BETTER CHANCE AT GETTING SOME WETTING RAINS
FROM THE CENTRAL MOUNTAIN CHAIN WEST. CA

ABQ BB 067/093 067/094 068 50212
SAF BB 060/088 060/089 059 50212
TCC BB 070/098 070/099 071 50211

.ABQ...NONE.

In the hours before

Local storm report, Jul 22, 4:23 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
423 PM MDT SUN JUL 22 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0329 PM    ALTO                      NM   1.00 INCH HAIL
07/22/01   LINCOLN                        HAIL UP TO 6 INCHES DEEP.
                                          ALSO ARROYO FLOODING.

MSW

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:03 PM MDTSevere Thunderstorm WarningABQSan Miguel42 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.